advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From New Jersey, USA:

I have had type 1 diabetes for seven years. No one in my family has it. I am a 25 year old male. I take three shots of Humalog daily and one shot of Lantus. About seven months ago, I began to get ingrown hairs on my neck, upper chest and beard line. I have also noticed weird scattered hair growths all over my body for a couple years now. My doctors says the ingrown infection is related to my hormones. I have been treating the infections with no improvement through a dermatologist. Can the insulin I take be affecting my hormones? If so, what type of insulin can I take that won't cause these hormone changes in my body?

Answer:

It is unlikely that the insulin is the cause of this problem. Skin and hair abnormalities are found with diabetes, but I have not heard of this particular problem. There are other endocrine diseases that can cause hair and acne formation. I would discuss this with your physician and if you are not getting any answers, I would ask to be referred to a "university" hospital with research capabilities.

ABS

DTQ-20040804223834
Original posting 5 Aug 2004
Posted to Insulin Analogs and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.